Alert archive / Massachusetts / Winter Weather Advisories in 2014

Winter Weather Advisory 2, NWS Boston/Norton, MA

January 21, 20145 counties in Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this winter weather advisory at Jan 21, 2014, 4:29 AM EST for 5 counties in Massachusetts; Capitol Planning Region, Connecticut. It took effect at Jan 21, 2014, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 4:29 AM EST (09:29 UTC)
In effect from
Jan 21, 2014, 1:00 PM EST
Expired
Jan 22, 2014, 1:26 AM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Jan 21, 12:51 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 21, 12:51 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1251 AM EST TUE JAN 21 2014

.SYNOPSIS...
AN ARCTIC FRONT SWEEPS ACROSS THE REGION THIS EVENING FOLLOWED BY A
FRIGID AIRMASS OVERSPREADING THE AREA TONIGHT. LOW PRES TRACKS ALONG
THIS FRONT BRINGING WIDESPREAD ACCUMULATING SNOW TO MUCH OF SOUTHERN
NEW ENGLAND. OCEAN EFFECT SNOW SHOWERS WILL LINGERING ACROSS THE
CAPE AND THE ISLANDS ON WEDNESDAY. COLD AND DRY WEATHER IS LIKELY
THURSDAY AND FRIDAY. A POSSIBLE SYSTEM WILL MOVE THROUGH THE
REGION OVER THE WEEKEND BRINGING RAIN/SNOW.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...
ONLY MINOR ADJUSTMENTS TO THE FORECAST WITH THIS
UPDATE. WIDESPREAD BAND OF HIGH LVL CI HAS OVERSPREAD THE REGION
DURING THE OVERNIGHT HOURS. AS SUCH...DESPITE RAPID DECLINING OF
DWPTS TEMPS HAVE ACTUALLY REMAINED A BIT HIGHER THAN PREVIOUS
FORECAST SO...MADE ADJUSTMENTS TO BETTER ACCOUNT FOR RECENT
TRENDS. OTHERWISE...MOST FORECASTS ON TRACK.

TONIGHT...
ARCTIC FRONT SWEEPS THROUGH SOUTHERN NEW ENGLAND EARLY THIS
EVENING...PUSHING OFFSHORE BY 10 PM. SOUTHWESTERLY WINDS WILL
SHIFT TO THE NORTHWEST WITH THE FRONT...GUSTING AT TIMES UP TO 25
TO 30 MPH IMMEDIATELY AHEAD OF AND BEHIND THE FRONT. ANY SNOW
SHOWERS THAT DEVELOP AHEAD OF THE FRONT WILL COME TO AN END AS
COLDER... DRIER AIR MOVES IN BEHIND THE FRONT. MUCH COLDER AIR
MOVING IN WILL ALLOW TEMPERATURES TO DROP INTO THE SINGLE DIGITS
TO THE TEENS OVERNIGHT. NORTHWESTERLY WINDS BETWEEN 10 AND 15 MPH
WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS NEAR ZERO
OVERNIGHT...PARTICULARLY ACROSS THE INTERIOR.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
***WIDESPREAD ACCUMULATING SNOW EXPECTED LATE TUESDAY INTO TUESDAY
  NIGHT***

TUESDAY AND TUESDAY NIGHT...THE DAY WILL START OUT QUIET BUT COLD
WITH TEMPERATURES IN THE SINGLE DIGITS TO TEENS.  HOWEVER...
CONDITIONS WILL DETERIORATE THROUGHOUT THE DAY.

LOW PRESSURE DEVELOPS OVER EASTERN KENTUCKY ON THE ARCTIC FRONT LATE
EARLY TUESDAY MORNING. THE 12Z NAM/GFS ARE IN VERY GOOD AGREEMENT ON
THE TRACK AND IMPACT OF THIS SYSTEM.  THE LOW WILL TRACK TO THE
NORTHEAST ALONG THE FRONT...PASSING JUST SOUTHEAST OF THE 40/70
BENCHMARK TUESDAY NIGHT.  THIS TRACK IS FAVORABLE FOR HEAVY SNOW
FALLING ACROSS PORTIONS OF SOUTHERN NEW ENGLAND.

QPF/SNOWFALL:
MODEL QPF INDICATES ANYWHERE FROM A COUPLE OF TENTHS OF AN INCH
OVER THE NORTHWESTERN ZONES TO OVER THREE QUARTERS OF AN INCH ON
THE CAPE AND ISLANDS. GOING WITH A STRICT 10:1 RATIO WOULD RESULT
IN AN INCH OR TWO TO ABOUT EIGHT INCHES OF SNOW. HOWEVER...THERE
ARE A FEW FACTORS THAT INDICATE SNOWFALL AMOUNTS COULD BE HIGHER.
FIRST...THE ARCTIC AIRMASS BUILDING IN BEHIND THIS EVENINGS FRONT
WILL BRING VERY COLD TEMPERATURES. THIS WILL RESULT IN A HIGHER
SNOWFALL TO LIQUID RATIO MORE ON THE ORDER OF 15:1 IF NOT 20:1.
SECOND...SNOW GROWTH...PARTICULARLY ACROSS SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND...IS IDEAL. THIRD...WITH
NORTHEASTERLY WINDS OVER THE OCEAN WATERS...EXPECT SOME OCEAN
ENHANCEMENT AND HIGHER SNOWFALL AMOUNTS IN AREAS WHERE THIS
OCCURS. THEREFORE...WE ARE FORECASTING 6-10 INCHES ALONG THE 95
CORRIDOR... AND A FOOT OR POSSIBLY MORE ON THE CAPE AND ISLANDS.
EXPECT 4 TO 8 INCHES FOR THE REMAINDER OF THE AREA...WITH THE
HIGHER END AMOUNTS ADJACENT TO AND NORTH AND WEST OF THE 95
CORRIDOR.

WINDS:
EXPECTING NORTHEASTERLY WINDS SHIFTING TO THE NORTH FOR A TIME
TUESDAY NIGHT. WITH 40 TO 50 KT WINDS THROUGHOUT THE LOWER LEVELS
OF THE ATMOSPHERE...EXPECT 20 TO 30 MPH WINDS ALONG THE EAST
COAST...CAPE...AND ISLANDS WITH GUSTS TO 45 TO 50 MPH. BECAUSE
THESE STRONG WINDS WILL COMBINE WITH THE HEAVIEST SNOW...LIKELY
REDUCING VISIBILITIES SUBSTANTIALLY...HAVE ISSUED A BLIZZARD WATCH
FOR THE CAPE AND ISLANDS AS WELL AS EASTERN AND SOUTHERN PLYMOUTH
COUNTIES.

COLD TEMPERATURES/WIND CHILLS:
LOW TEMPERATURES WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW
ZERO ACROSS MUCH OF THE REGION AND LOW TEENS FROM THE 95 CORRIDOR
EASTWARD TUESDAY NIGHT. NORTHERLY WINDS GUSTING UP TO 25 MPH
ACROSS THE INTERIOR AND AS MENTIONED ABOVE UP TO 50 MPH ON THE
CAPE AND ISLANDS WILL RESULT IN FRIGID WIND CHILLS. WIND CHILL
VALUES WILL DROP BELOW ZERO ACROSS NEARLY ALL OF SOUTHERN NEW
ENGLAND WITH VALUES DROPPING BELOW 15 BELOW ZERO OUTSIDE 495. WILL
LIKELY NEED A WIND CHILL ADVISORY FOR AT LEAST A PORTION OF THE
REGION. HAVE HELD OFF FOR THIS PACKAGE BASED ON PREFERENCES OF
ADJACENT OFFICES THAT HAVE WIND CHILL HEADLINES FOR TONIGHT AS
WELL AS IT BEING A THIRD PERIOD ADVISORY.

TIDES/COASTAL FLOODING:
ASTRONOMICAL TIDES ARE ON THE LOW SIDE FOR THE NEXT COUPLE OF
DAYS WITH THE HIGH TIDE AT BOSTON JUST UNDER 9.5 FEET. WITH THE
WINDS BLOWING PREDOMINANTLY OUT OF THE NORTH RATHER THAN OUT OF
THE NORTHEAST...NOT EXPECTING COASTAL FLOODING TO BE A PROBLEM
WITH THIS STORM. HOWEVER...IT IS SOMETHING TO KEEP AN EYE
ON...PARTICULARLY FOR NORTH FACING BEACHES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
* LINGER OCEAN EFFECT SNOW SHOWERS WEDNESDAY
* WELL BELOW AVERAGE TEMPERATURES WEDNESDAY INTO FRIDAY...WIND CHILL
  ADV MAY BE NEEDED.
* ANOTHER SYSTEM APPROACHING THE REGION FOR THE WEEKEND.

MODEL GUIDANCE/CONFIDENCE....
HIGH CONFIDENCE IN ARCTIC AIR BLAST FOR WEDNESDAY INTO FRIDAY.
LOWER CONFIDENCE ON POTENTIAL SYSTEM FOR THE WEEKEND. OVERALL
MODEL GUIDANCE IN IS GOOD AGREEMENT. TRENDED WEDNESDAY FORECAST
TOWARDS THE 12Z GFS/NAM WHICH HAVE A GOOD HANDLE ON THE OCEAN
EFFECT SNOW SHOWERS OVER THE CAPE AND ISLANDS. AFTERWARDS TRENDED
THE LONG RANGE TOWARDS THE GEFS/EC WHICH ARE IN SIMILAR
AGREEMENT...ESP FOR THE WEEKEND SYSTEM.

WEDNESDAY...
STRONG COASTAL LOW WILL BECOME NEGATIVELY TILT BY 12Z WEDNESDAY
AND BEGIN TO HEAD TOWARDS THE GULF OF MAINE BY WEDNESDAY
AFTERNOON. BOTH THE NAM AND GFS CONTINUE TO INDICATE ADDITIONAL
OCEAN EFFECT SNOW SHOWERS ACROSS THE IMMEDIATE EAST COAST AND
ESPECIALLY THE CAPE AND THE ISLANDS FOR WEDNESDAY MORNING INTO THE
AFTERNOON HOURS. MODELS ARE INDICATING THAT CAPE VALUES COULD
REACH BETWEEN 200-300 J/KG ACROSS THE CAPE AND THE ISLANDS WITH A
GOOD NORTHERLY FETCH SLOWLY SWITCHING TO THE NORTHWEST. LAPSE
RATES ARE 8-6 C/KM AND WITH MOISTURE STILL IN THE SNOW GROWTH
REGION...ONE CAN EXPECT AN ADDITIONAL 3 TO 5 INCHES ON WEDNESDAY.

THE OTHER MAIN CONCERN IS THE WIND POTENTIAL. AS THE SYSTEM
CONTINUES TO DEEPEN BY WEDNESDAY MORNING...A GOOD 925 MB JET STREAK
OF 40-50KTS WILL MOVE OVERHEAD THE CAPE AND THE ISLANDS. BECAUSE OF
THE STEEP LAPSE RATES BELIEVE WE WILL TAP INTO THESE HIGHER WINDS
AND WILL SEE GUSTS ABOVE 35KTS FROM PLY TO MVY AND POINTS
EASTWARDS...AT LEAST THAT IS FORECASTERS HIGHEST CONFIDENCE. IN FACT
40 TO 45KTS ARE NOT OUT OF THE QUESTION. THESE STRONG WINDS WILL
RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW...ESPECIALLY AS THE
SNOW WILL BE VERY FINE...POWDERY. EXPECT THESE GUSTY WINDS TO SLOWLY
DIMINISH BY LATE WEDNESDAY INTO THURSDAY MORNING.

FINALLY...TEMPERATURES WILL REMAIN WELL BELOW AVERAGE ON WEDNESDAY
ESPECIALLY DUE TO THE ARCTIC FRONT. IF WINDS DIE DOWN BY LATE
WEDNESDAY NIGHT/EARLY THURSDAY MORNING...EXPECT TEMPS TO PLUMMET BELOW
GUIDANCE BECAUSE OF THE FRESH SNOWPACK ON THE GROUND. HAVE TRENDED
THE FORECAST THIS WAY BY JUST A FEW DEGREES...ESP IN NW PORTION OF
THE REGION. WIND CHILL ADVISORIES MAY NEED TO BE CONSIDERED.

THURSDAY INTO FRIDAY....
REINFORCING ARCTIC AIR WILL STICK AROUND ON THURSDAY AND FRIDAY.
CONDITIONS WILL BE MAINLY DRY. BECAUSE OF HOW STRONG THE COLD AIR
WILL BE ALOFT AND MOVING OVER THE SOMEWHAT WARMER WATERS...EXPECT
A TEMP DIFFERENCE OF 15C OR MORE FROM THE SURFACE TO 850MB. THIS
INDICATES THAT OCEAN EFFECT SNOW SHOWERS WILL STREAM ACROSS THE
WATERS...ESP IN A WESTERLY FLOW. THIS WILL LAST WELL IN FRIDAY

THE WEEKEND...
STILL A SPREAD IN GUIDANCE WITH A POTENTIAL SYSTEM OVER THE
WEEKEND. THE EC BRINGS IT ON SATURDAY WHICH THE GFS PUSHES IT INTO
SOUTHERN NEW ENGLAND BY SUNDAY. LEANED MORE TOWARDS THE SATURDAY
SOLUTIONS AS WE ARE IN A VERY PROGRESSIVE PATTERN. REGARDLESS
TEMPS WILL WARM SLIGHTLY ON SATURDAY AHEAD OF APPROACHING
SYSTEM...BUT IT LOOKS LIKE ANOTHER COOL DOWN IS IN STORE BY NEXT
WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TONIGHT/...

HIGH CONFIDENCE IN TRENDS TODAY...BUT LOWER CONFIDENCE IN EXACT
TIMING IN TAFS.

MAINLY VFR THROUGH MID AFTERNOON ACROSS THE REGION WITH BKN-SCT
MID/HIGH LVL CLOUDS. WINDS GRADUALLY SHIFT FROM THE W TO THE NNE
THROUGH THE DAY...WITH WINDS MAINLY HOLDING AROUND 10 KT UNTIL
LATE AFTERNOON.

BEGINNING 18Z-21Z...LIGHT SNOW WILL OVERSPREAD ESPECIALLY CT/RI
AND MASS S OF THE MASS PIKE WITH MIXED MVFR CONDITIONS. LIGHT
ACCUMULATIONS POSSIBLE THROUGH THE EVENING ON RUNWAYS. NNE WINDS
WILL ALSO BE PICKING UP WITH GUSTS 20-25 KT THROUGH THE EVENING
HOURS.

OVERNIGHT...MORE WIDESPREAD SNOWFALL ACROSS THE REGION WITH
MODERATE TO HEAVY SNOWFALL POSSIBLE ESPECIALLY IN A CORRIDOR FROM
CT/RI/SE MASS. 1-2 INCH AN HOUR SNOWFALL IS POSSIBLE WITH HEAVY
ACCUMS ON AREA RUNWAYS IN THESE LOCATIONS AS WELL. LIGHTER
SNOWFALL IN CENTRAL/WRN MA AND SW NH. MAINLY MVFR/IFR CONDITIONS
EVERYWHERE WITH WIND GUSTS RANGING FROM 20-30 KT FOR CT/INTO
CENTRAL MA...25-35 KT IN ERN MA AND NRN RI...AND 30-40 KT IN SE
MASS AND SRN RI.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS...LOWER CONFIDENCE
IN TAF TIMINGS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF...LOWER CONFIDENCE
IN TAF TIMINGS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MODERATE CONFIDENCE. MVFR CONDITIONS IMPROVING TO VFR
THROUGHOUT THE DAY FROM WEST TO EAST. IFR STILL ACROSS THE EAST
COAST THROUGH THE DAY FROM OCEAN EFFECT SNOW SHOWERS. VSBYS MAY
BE REDUCE WIDESPREAD FROM BLOWING AND DRIFTING SNOW.

THURSDAY AND FRIDAY...MODERATE CONFIDENCE. MAINLY VFR WILL
PASSING MVFR ACROSS THE CAPE AND ISLANDS FROM OCEAN EFFECT SNOW
SHOWERS.

SATURDAY...LOW CONFIDENCE.
MAINLY VFR. MAY SEE WIDELY SCT SNOW SHOWERS OVERSPREAD THE REGION
FROM WEST TO EAST DROPPING CONDITION TO MVFR. IFR ARE ALSO
POSSIBLE IN ANY HEAVY SNOW SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...HIGH CONFIDENCE. SOUTHWESTERLY WINDS WILL SHIFT TO THE
NORTHWEST AS AN ARCTIC FRONT MOVES ACROSS THE WATERS BEFORE
MIDNIGHT. WINDS WILL GUST TO AROUND 25 KTS JUST PRIOR TO AND AFTER
THE FRONTAL PASSAGE. SEAS WILL GRADUALLY DIMINISH BEHIND THE
FRONT. SMALL CRAFT ADVISORIES REMAIN UP FOR MOST OF THE WATERS
THROUGH MOST OF THE NIGHT. AS SEAS DIMINISH...SO WILL THE SMALL
CRAFT ADVISORIES. THERE IS A LOW PROBABILITY OF FREEZING SPRAY.

TUESDAY AND TUESDAY NIGHT...HIGH CONFIDENCE.  LOW PRESSURE MOVES OFF
THE MID-ATLANTIC COAST AND TRAVELS NORTHEASTWARD TOWARDS THE COASTAL
WATERS...PASSING SOUTHEAST OF THE 40/70 BENCHMARK.  WINDS AND SEAS
WILL DIMINISH THROUGH THE DAY...THEN BEGIN INCREASING LATE TUESDAY
INTO TUESDAY NIGHT.  NORTHWESTERLY WINDS SHIFT TO THE NORTHEAST...
INCREASING TUESDAY NIGHT.  GALE WARNINGS HAVE BEEN ISSUED FOR ALL
WATERS BEGINNING AT 7 PM TUESDAY NIGHT.  VISIBILITIES WILL BE
GREATLY REDUCED IN NEAR BLIZZARD TO BLIZZARD CONDITIONS AS SNOW
BEGINS LATE TUESDAY AFTERNOON.  MODERATE FREEZING SPRAY IS POSSIBLE
TUESDAY NIGHT.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...HIGH CONFIDENCE. STRONG COASTAL LOW WILL STRENGTHEN
CREATING A DANGEROUS STORM FOR MARINERS. NORTHERLY WINDS WILL GUST
UP TO 45KTS WITH BUILDING SEAS OF 20 FT. GALE WARNING HAVE BEEN
POSTED...LOW PROBABILITY FOR STORM FORCE WIND GUSTS ACROSS THE
EASTERN COASTAL WATERS. MODERATE FREEZING SPRAY IS ALSO LIKELY
ACROSS THE WATERS.

THURSDAY INTO FRIDAY...MODERATE CONFIDENCE. WESTERLY WINDS WILL
BEGIN TO SLOWLY DIE DOWN ALLOWING FOR SEAS TO SLOWLY RELAX...SCA
WILL BE NEEDED. EXPECT MODERATE FREEZING SPRAY OVER THE WATERS AND
OCEAN EFFECT SNOW SHOWERS AS WELL.

SATURDAY...LOW CONFIDENCE. SOUTHWEST WINDS AND SEAS WILL BEGIN TO
INCREASE AHEAD OF AN APPROACHING SYSTEM.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
     WEDNESDAY FOR CTZ003-004.
     WINTER STORM WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR CTZ002.
MA...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
     WEDNESDAY FOR MAZ005>007-012>018-020.
     BLIZZARD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON
     FOR MAZ019-021>024.
     WINTER STORM WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR MAZ004-010-011-026.
NH...WINTER STORM WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR NHZ012-015.
RI...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
     WEDNESDAY FOR RIZ001>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     ANZ232>235-237.
     GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
     ANZ230>237-250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ231-251.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...DUNTEN/RLG
NEAR TERM...DOODY/RLG
SHORT TERM...RLG
LONG TERM...DUNTEN
AVIATION...DOODY/DUNTEN
MARINE...DUNTEN/RLG
Hazardous weather outlook, Jan 20, 4:15 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EST MON JAN 20 2014

MAZ002-003-008-009-NHZ011-212115-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
415 PM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

A FEW MODERATE TO HEAVY SNOW SHOWERS THIS EVENING WHICH COULD
REDUCE VISIBILITY AND CREATE SNOW COVERED ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COASTAL LOW WILL MOVE SOUTH OF THE BENCHMARK LATE TUESDAY
INTO WEDNESDAY. THIS SYSTEM COULD DROP BETWEEN 2 TO 6 INCHES...IN
WHICH WINTER WEATHER HEADLINES MAY BE EXTENDED.

STRONG ARCTIC AIR WILL MOVE INTO SOUTHERN NEW ENGLAND DROPPING
WIND CHILL VALUES BETWEEN -15 TO -20 DEGREES BEGINNING TUESDAY
LASTING INTO THURSDAY. WIND CHILL ADVISORIES WILL BE
NEEDED...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY INTO WEDNESDAY.

CTZ003-004-MAZ005>007-012>018-020-RIZ001>008-212115-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 PM EST MON JAN 20 2014

...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

STRONG ARCTIC AIR WILL MOVE INTO SOUTHERN NEW ENGLAND DROPPING
WIND CHILL VALUES BETWEEN -15 TO -20 DEGREES BEGINNING TUESDAY
LASTING INTO THURSDAY. WIND CHILL ADVISORIES WILL BE
NEEDED...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT ACROSS
THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY INTO WEDNESDAY.

CTZ002-MAZ004-010-011-026-NHZ012-015-212115-
HARTFORD CT-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
415 PM EST MON JAN 20 2014

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

A FEW MODERATE TO HEAVY SNOW SHOWERS THIS EVENING WHICH COULD
REDUCE VISIBILITY AND CREATE SNOW COVERED ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG ARCTIC AIR WILL MOVE INTO SOUTHERN NEW ENGLAND DROPPING
WIND CHILL VALUES BETWEEN -15 TO -20 DEGREES BEGINNING TUESDAY
LASTING INTO THURSDAY. WIND CHILL ADVISORIES WILL BE
NEEDED...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT ACROSS
THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY INTO WEDNESDAY.

MAZ019-021>024-212115-
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-
415 PM EST MON JAN 20 2014

...BLIZZARD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY INTO WEDNESDAY.

ANZ230>237-250-251-254>256-212115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 PM EST MON JAN 20 2014

...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

ON TUESDAY NIGHT INTO WEDNESDAY MORNING...THERE IS A LOW
PROBABILITY OF STORM FORCE GALES ACROSS THE OUTER COASTAL WATERS.

THERE IS MODERATE CONFIDENCE THAT MODERATE FREEZING SPRAY WILL
OCCUR DURING THE LATER HALF OF NEXT WEEK OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY INTO WEDNESDAY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:29 AM ESTBlizzard WarningBOXBarnstable, Dukes, Nantucket, Norfolk, Plymouth33 hr
Jan 21, 4:29 AM ESTWind Chill AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester32 hr
Jan 21, 4:40 AM ESTHeavy Freezing Spray AdvisoryBOX44 hr
Jan 21, 2:23 PM ESTCoastal Flood StatementBOXBarnstable, Nantucket, Norfolk, Plymouth15 hr

Nearby

Winter Weather Advisories in Massachusetts, 2014Winter Weather Advisories in Connecticut, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.